Blood pressure medicines cause bone loss?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Betty: Do certain blood pressure medicines contribute to bone density loss?
Answers - Charles Shapiro Thiazide diuretics or certain water pills contribute to bone loss.
Marisa Weiss, M.D. Steroids like Prednisone or Decadron can certainly increase your risk for osteoporosis. If you need to take these medications over a long period of time, osteoporosis is a real issue.
Charles Shapiro Most commonly, severe asthmatics or people with chronic emphysema who are on long-term steroids may have a problem with bone loss.
Marisa Weiss, M.D. Or rheumatoid arthritis.
Charles Shapiro There are other medical conditions that are associated with bone loss, such as a hyperactive thyroid gland.

The Ask-the-Expert Online Conference called Keeping Your Bones Strong featured Charles L. Shapiro, M.D. and Marisa Weiss, M.D. answering your questions about how to measure the strength of your bones, how to find out your risk for osteoporosis, and what you can do to lower that risk.

Editor's Note: This conference took place in August 2002.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Springappeal300x125 nm a
Back to Top